Ask an Eye Doctor and Get an Answer ASAP
Hi. I can help you today.
Are you available to chat?
The resistance to insulin is a part of your diabetic disease. There is very little that you can do to change this. The best thing to do is discuss diet options with a diabetic educator and review you current diabetic status with your doctor.
Tell me more about this eye pain? Is it an ache, dryness, pain with movement etc? Also, have you noticed any changes in your vision?
Also, are you in China?
feel dry and like burning
no vision change, is just burning feel
i had stoped the insulin for 2 days and the pain is gone
why i know is the insulin because when i taking injection, i will have rash on my skin as well.
Macau, china? It sounds like the insulin by be causing some reduction in your tear production. This is not common but can happen....now that you typed about the rash, I'm pretty sure that is what happened.
Were you using Humalin? This is a insulin that is the same as human insulin that is made by recombinant technology.
yes, because my doctor had started with Humlin the eyes pain started but using Humalin,I feel hungry in every hour. Then change to Lantus solar, the eyes pain also occure. Since I am resistance to insulin, doesn't matter how much I inject, the blood surgar still so high. The doctor as the fast reaction insulin between eating, it start with a A. My eyes also feel painful. That is why the doctor asked me to take pill for 3 days to see if the pain will be gone. If it really not painful anymore than they don't know what they can do. She also asked me to take the Hidroxizina:Comp 25mg before injection but it is not helping and the pill just make me very sleepy
they are going to change the insulin again next week to try again.
she will change the Protaphane HM penfill 100UI for me again
Ok. For the eyes I would use frequent natural tears. Any brand/type will work although preservative free ones are the best. It is also important for you to have a complete eye examination by an ophthalmologist to establish a baseline and make sure you don't already have evidence of diabetic retinopathy. Ask you doctor if humalin is available in your area and what she thinks about using it in your case.
On another note, I do believe you are the farthest person I've ever communicated with on this site. I'm in Northern Wisconsin where it is snowing out right now :)
I was started with Humalin, the eyes were also painful
That is interesting. Try the tear replacement drops if you have to go on insulin again. A complete examination by an ophthalmologist while you are having the eye pain would also be very helpful.
what is frequent naturl tears and what is preservative free ones mean
Natural tears is a brand name of tear replacement drops. They are a special salt solution that you place in your eyes 4-6x/day or more to keep your eyes from becoming painful from drying out and other issues. These drops usually come packaged in multi-dose containers that also have a preservative in them (BAK is the normal one) that, when used often, can be irritating in and of themselves. The preservative free solution comes in individual dose containers and only contains the special salt solution.....
if there are something wrong of the baseline, it shouldn't stop the pain if I don't inject. Also the doctor told me that if I have evidence of diabetic retinopathy. There are no sign and it will not have pain
Yes. I agree with you. The pain on use of insulin is strange. I think, given your systemic rash, that the two are related. During an allergic reaction the eyes can become dry, and this could lead to your eye pain. When you stop the insulin, the allergic reaction goes away, tear production improves and your pain goes away. It is very difficult to be sure if this is what is happening using a chat system like we are on right now, that is why I think it would be a good idea for you to see an ophthalmologist for a complete exam.
I thought that to go in this website will inform me what pill I can take to prevent the allergic reaction with my eyes, but it seem that I don't have the answer. And I thought maybe you have some client have this problem so that you can tell me what to do. My doctor already said if I am worry, I can go to the aphthalmologist to take the exam. But after the exam if is normal, then they don't know what to do so that is why I come to this chart
are you there
I am sorry about that. My subspeciality interest is in diseases of the retina. As an expert in the eyes, I do not believe that your allergic reaction and pain is isolated to the eyes. As such, the larger picture of the allergic reaction needs to be treated as there is no local eye treatment that is available. In almost two decades of practicing ophthalmology I have never seen a patient with eye complications from the use of insulin itself. I've treated thousands of patients with blinding retinal complications from diabetes, many of them insulin resistant like yourself, but not from the injection of insulin itself. I believe your best treatment for now will involve treating the eye symptoms with tear replacement drops (which does nothing to address the underlying problems) and trying to find a form of insulin or other means of controlling your blood sugars that does not cause this allergic reaction. I am sorry that I didn't have a better solution to your issue, however it has been a great pleasure to chat with a friend so far away. I hope you have a great holiday season. I am available to continue to chat on this topic if you would like.
I'm still here...
thanks anyway, even the doctor in Macau said she don't see client that like me. bye
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.
It has been my pleasure. Have a good day.